Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 12, 2007, 6:54 PM MDT for Doña Ana County, New Mexico. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 6:54 PM MDT (00:54 UTC)
- Expired
- Jul 12, 2007, 8:30 PM MDT
- In force
- 96 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 130056
FFWEPZ
NMC013-130230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
654 PM MDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 830 PM MDT
* AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL TOTALS ACROSS THE WARNED AREA...WITH AS MUCH
AS 2 INCHES OF RAINFALL ESTIMATES BY RADAR OVER INTERSTATE 10 NEAR
ANTHONY NEW MEXICO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VADO...
MESQUITE ANTHONY NEW MEXICO AND LA MESA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL
PASO.
LAT...LON 3227 10648 3201 10648 3200 10653 3201 10661
3197 10665 3197 10668 3207 10674 3210 10674
3221 10681
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:30 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 2:30 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT THU JUL 12 2007 .SYNOPSIS... ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. STORMS TONIGHT COULD PRODUCE LOCALLY HEAVY RAINFALL AND A FEW AREAS OF FLOODING. ATMOSPHERE BECOMES A BIT DRIER MONDAY AND BEYOND BUT ISOLATED THUNDERSTORMS ARE STILL LIKELY. TEMPERATURES WILL CONTINUE TO BE AROUND NORMAL THROUGH THE PERIOD. && .DISCUSSION... VERY MOIST AIRMASS REMAINS IN PLACE AS MORNING SOUNDINGS AND SOUNDER IMAGERY BOTH SHOW PWS OF 1.3 TO 1.5 INCHES. UPPER RIDGE PERSISTING FROM SOUTH TEXAS ACROSS TO NORTHERN ARIZONA. WITH GOOD LOW AND MID LEVEL MOISTURE...AND MODERATE RAINS ACROSS THE AREA YESTERDAY... ISSUED FLASH FLOOD WATCH FOR THE EASTERN CWA. MORNING DEBRIS CLOUDS SLOWED DAYTIME HEATING OVER MUCH OF THE EAST BUT NOW SHOULD START HEATING UP AS LEFTOVER CLOUDS HAVE DISSIPATED. GILA WILDERNESS ALSO SEEING SOME STRONG STORMS THIS AFTERNOON AND WILL HAVE TO BE WATCHED AS A FEW AREAS RECEIVED MODERATE RAINFALL YESTERDAY. REMAINS OF INVERTED TROUGH NOW SOUTH OF THE BOOTHEEL AND MAY BE AIDING IN A FEW THUNDERSTORMS OVER THAT AREA. FEATURE SHOULD BE OUT OF AREA LATER THIS EVENING. MODELS REMAIN CONSISTENT IN OVERALL PATTERN OF HIGH GRADUALLY BECOMING MORE MERIDIONALLY ORIENTED OVER ARIZONA LATER TOMORROW DUE TO FORCING OF LARGE HUDSON BAY LOW AND ATTENDANT TROUGH DROPPING SOUTH INTO TEXAS. NOT MUCH DIFFERENCE IN AIRMASS BUT FRONT COULD WELL BE A FOCUSING MECHANISM FOR CONVECTION. WITH NORTHERLY FLOW SETTING UP OVER AREA DEEP LAYERED MOISTURE SHOULD SLOWLY DECREASE. WILL KEEP SUNDAY STORMS IN SCATTERED CATEGORY...BUT DIMINISH TO ISOLATED MONDAY AND BEYOND. DISTURBANCES IN THE FLOW MAY WELL INCREASE THUNDERSTORM COVERAGE HOWEVER. && .AVIATION...VALID 13/00Z-14/00Z... SCATTERED THUNDERSTORMS WILL PRODUCE A FEW AREAS OF MVFR FOR CIGS AND VSBY. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 95 73 96 72 / 40 30 40 20 30 SIERRA BLANCA TX 67 91 67 90 68 / 40 30 40 20 30 LAS CRUCES 69 95 70 95 68 / 30 30 40 20 30 ALAMOGORDO 67 93 67 93 66 / 40 30 40 20 30 CLOUDCROFT 50 70 49 72 47 / 40 40 50 40 40 TRUTH OR CONSEQUENCES 69 94 69 94 68 / 40 30 40 20 30 SILVER CITY 63 87 63 86 63 / 50 40 40 30 30 DEMING 69 94 69 96 68 / 30 30 40 20 30 LORDSBURG 67 95 70 97 69 / 30 30 40 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR NMZ024-025. TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR TXZ055-056. && 17 HEFNER
Hazardous weather outlook, Jul 12, 11:08 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT THU JUL 12 2007 NMZ022>025-030>032-TXZ055-056-131645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCAL HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL. POTENTIAL FOR FLASH FLOODING EXISTS...ESPECIALLY EAST OF THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PERSISTENT PATTERN OF SCATTERED AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL OCCUR THROUGH SUNDAY. THUNDERSTORMS MORE ISOLATED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:19 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 71 min |
| Jul 13, 3:26 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 49 min |
| Jul 13, 4:19 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 41 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.